MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD ECLIPSE¿ NEEDLE WITH DETACHABLE BD LUER-LOK¿ SYRINGE; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL (SINGAPORE) BD ECLIPSE¿ NEEDLE WITH DETACHABLE BD LUER-LOK¿ SYRINGE; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305780
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There were multiple device names/types and 510k numbers reported to be involved.Additional information below: medical device type: fmf.Common device name: piston syringe.Pma / 510(k)#: k941562.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the stoppers in 2 bd eclipse¿ needle with detachable bd luer-lok¿ syringes were defective/damaged.This complaint was created to capture the 1st of 2 related incidents.The following information was provided by the initial reporter: "distorted stopper".
 
Event or Problem Description
It was reported that the stoppers in 2 bd eclipse¿ needle with detachable bd luer-lok¿ syringes were defective/damaged.This complaint was created to capture the 1st of 2 related incidents.The following information was provided by the initial reporter: "distorted stopper.".
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.9.Device available for eval?: yes.D.9.Returned to manufacturer on: 14-apr-2022.H.6.Investigation: two photos, three samples in open packaging, and one sample in sealed packaging were received by our quality team for evaluation.From the first photo, a slight downwards deformation on the edge of the topper for two 1ml syringe products were observed.From the second photo, the team observed black ink covering the whole surface area of the syringe barrel until the retainer ring from approximately 0.9ml scale marking onwards.The samples were subjected to visual inspection.For the sample in the sealed packaging, black ink was observed covering one side of the syringe barrel surface approximately 0.9ml scale marking onwards, no distorted stopper was observed.For one of the three samples in open packaging, no distorted stopper was observed but black ink was observed covering the whole surface area of the syringe barrel approximately 0.85ml scale marking onwards.Two of the three samples in open packaging were observed with the top edge of the stopper distorted downwards inside the syringe barrel and no ink stain on the barrel.A review of the internal manufacturing device records and raw material history files for the reported lot number was performed and no recorded quality problems or rejections to this incident were found.The 1 ml syringe part is manufactured at bd canaan and the bd canaan quality team has performed a supplemental investigation.The potential root cause for the jammed stopper defect is associated with the assembly process.The potential root cause for the smeared print defect is associated with the marking process.There was a quality notification for this issue raised and the affected product was scrapped.However, it is possible a limited number of pieces with this condition were able to escape detection.

Brand Name
BD ECLIPSE¿ NEEDLE WITH DETACHABLE BD LUER-LOK¿ SYRINGE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14135141
Report Number8041187-2022-00196
Device Sequence Number4237641
Product Code FMI
UDI-Device Identifier30382903057802
UDI-Public30382903057802
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K161170
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/31/2026
Device Model Number305780
Device Catalogue Number305780
Device Lot Number1237349
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2022
Supplement Date Received by Manufacturer05/31/2022
Initial Report FDA Received Date04/18/2022
Supplement Report FDA Received Date06/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown